Type your tag names separated by a space and hit enter

[A case of systemic lupus erythematosus patient who died of rupture of abdominal aortic aneurysm].

Abstract

Although many cardiovascular complications have been described in systemic lupus erythematosus (SLE), aortic involvement is rare. We report here a 51-year-old woman who suffered from SLE and died of a rupture of abdominal aortic aneurysm. She was diagnosed as having SLE in 1981, and administered prednisolone. She was admitted to our hospital for the treatment of nephrotic syndrome and hypocomplementaemia in December, 1996. Kidney biopsy revealed lupus nephritis(type IV of WHO classification). Methylprednisolone and cyclophosphamide pulse therapies were started, which resulted in an incomplete remission of nephrotic syndrome. After discharge, her clinical course was uneventful, and the dose of prednisolone was tapered. On April 22, 2001, she developed sudden abdominal pain and was admitted to a nearby hospital. Abdominal CT showed calcification of the aorta and an abdominal aortic aneurysm of 6.3 x 8 cm. She died of a rupture of abdominal aneurysm on the first hospital day. We think that prolonged prednisolone therapy might play a major role in accelerating atherosclerosis, which could result in aortic aneurysmal enlargement in this patient. Considerable attention should be paid to patients with SLE who are given prednisolone to detect and prevent vascular complications such as aneurysm.

Authors+Show Affiliations

,

Department of Internal Medicine, Saga Medical School, Saga, Japan.

, , , , ,

Source

Nihon Jinzo Gakkai shi 45:7 2003 Oct pg 701-5

MeSH

Aortic Aneurysm, Abdominal
Aortic Rupture
Fatal Outcome
Female
Humans
Lupus Erythematosus, Systemic
Middle Aged

Pub Type(s)

Case Reports
English Abstract
Journal Article
Review

Language

jpn

PubMed ID

14631766

Citation

Nishimoto, Ai, et al. "[A Case of Systemic Lupus Erythematosus Patient Who Died of Rupture of Abdominal Aortic Aneurysm]." Nihon Jinzo Gakkai Shi, vol. 45, no. 7, 2003, pp. 701-5.
Nishimoto A, Haraguchi S, Kishi T, et al. [A case of systemic lupus erythematosus patient who died of rupture of abdominal aortic aneurysm]. Nihon Jinzo Gakkai Shi. 2003;45(7):701-5.
Nishimoto, A., Haraguchi, S., Kishi, T., Fujisaki, T., Ikeda, Y., Sakemi, T., & Yamamoto, H. (2003). [A case of systemic lupus erythematosus patient who died of rupture of abdominal aortic aneurysm]. Nihon Jinzo Gakkai Shi, 45(7), pp. 701-5.
Nishimoto A, et al. [A Case of Systemic Lupus Erythematosus Patient Who Died of Rupture of Abdominal Aortic Aneurysm]. Nihon Jinzo Gakkai Shi. 2003;45(7):701-5. PubMed PMID: 14631766.
* Article titles in AMA citation format should be in sentence-case
TY - JOUR T1 - [A case of systemic lupus erythematosus patient who died of rupture of abdominal aortic aneurysm]. AU - Nishimoto,Ai, AU - Haraguchi,Souichirou, AU - Kishi,Tomoya, AU - Fujisaki,Taisei, AU - Ikeda,Yuji, AU - Sakemi,Takanobu, AU - Yamamoto,Hiroshi, PY - 2003/11/25/pubmed PY - 2004/2/21/medline PY - 2003/11/25/entrez SP - 701 EP - 5 JF - Nihon Jinzo Gakkai shi JO - Nihon Jinzo Gakkai Shi VL - 45 IS - 7 N2 - Although many cardiovascular complications have been described in systemic lupus erythematosus (SLE), aortic involvement is rare. We report here a 51-year-old woman who suffered from SLE and died of a rupture of abdominal aortic aneurysm. She was diagnosed as having SLE in 1981, and administered prednisolone. She was admitted to our hospital for the treatment of nephrotic syndrome and hypocomplementaemia in December, 1996. Kidney biopsy revealed lupus nephritis(type IV of WHO classification). Methylprednisolone and cyclophosphamide pulse therapies were started, which resulted in an incomplete remission of nephrotic syndrome. After discharge, her clinical course was uneventful, and the dose of prednisolone was tapered. On April 22, 2001, she developed sudden abdominal pain and was admitted to a nearby hospital. Abdominal CT showed calcification of the aorta and an abdominal aortic aneurysm of 6.3 x 8 cm. She died of a rupture of abdominal aneurysm on the first hospital day. We think that prolonged prednisolone therapy might play a major role in accelerating atherosclerosis, which could result in aortic aneurysmal enlargement in this patient. Considerable attention should be paid to patients with SLE who are given prednisolone to detect and prevent vascular complications such as aneurysm. SN - 0385-2385 UR - https://www.unboundmedicine.com/medline/citation/14631766/[A_case_of_systemic_lupus_erythematosus_patient_who_died_of_rupture_of_abdominal_aortic_aneurysm]_ L2 - http://www.diseaseinfosearch.org/result/63 DB - PRIME DP - Unbound Medicine ER -